Alert archive / Nevada / Red Flag Warnings in 2008
Red Flag Warning 15, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Apr 29, 2008, 5:10 AM PDT for Clark County, Lincoln County, Nye County, Nevada; Inyo County, San Bernardino County, Tulare County, California; Mohave County, Arizona. It took effect at Apr 29, 2008, 12:00 PM PDT. It was in force for 11 hr. 15 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 29, 2008, 5:10 AM PDT (12:10 UTC)
- In effect from
- Apr 29, 2008, 12:00 PM PDT
- Expired
- Apr 29, 2008, 10:55 PM PDT
- In force
- 11 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Tulare County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 135 km from the middle of the area, began a volume at 12:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 1:00 PM PDT | NON-TSTM WND GST 76 | 5 Wsw Independence, CA | MEASURED AT SIERRA ROTORS SITE NUMBER 1. ELEVATION 5697 FEET. |
| Apr 29, 1:00 PM PDT | NON-TSTM WND GST 79 | 4 Sw Independence, CA | MEASURED AT SIERRA ROTORS SITE NUMBER 7. ELEVATION 5167 FEET. |
| Apr 29, 1:30 PM PDT | NON-TSTM WND GST 79 | 4 Sw Independence, CA | MEASURED AT SIERRA ROTORS SITE NUMBER 7. ELEVATION 5167 FEET. |
| Apr 29, 2:54 PM PDT | NON-TSTM WND GST 61 | 9 W Bishop, CA | MEASURED AT OWENS VALLEY RAWS. ELEVATION 4650 FEET. |
| Apr 29, 4:46 PM PDT | NON-TSTM WND GST 44 | Mercury, NV | MEASURED AT KDRA. |
| Apr 29, 4:54 PM PDT | NON-TSTM WND GST 61 | 9 W Bishop, CA | MEASURED AT THE OWENS VALLEY MESOWEST SITE. ELEVATION 4650 FEET. |
| Apr 29, 5:14 PM PDT | NON-TSTM WND GST 45 | 19 Nnw Lenwood, CA | MEASURED AT OPAL MOUNTAIN RAWS. ELEVATION 3240 FEET. |
| Apr 29, 5:31 PM PDT | NON-TSTM WND GST 46 | 6 S Las Vegas (Downtown, NV | MEASURED AT MCCARRAN INTERNATIONAL AIRPORT. |
| Apr 29, 5:31 PM PDT | NON-TSTM WND GST 46 | Las Vegas (Downtown), NV | MEASURED AT MCCARRAN AIRPORT. |
| Apr 29, 5:54 PM PDT | NON-TSTM WND GST 51 | Bishop, CA | MEASURED AT KBIH. |
| Apr 29, 7:20 PM PDT | NON-TSTM WND GST 65 | 3 Ssw Mercury, NV | MEASURED AT THE DESERT ROCK MESOWEST SITE. ELEVATION 3304 FEET. |
| Apr 29, 8:30 PM PDT | NON-TSTM WND GST 57 | 3 Ssw Independence, CA | MEASURED AT SIERRA ROTORS SITE NUMBER 8. ELEVATION 4724 FEET. |
| Apr 29, 8:30 PM PDT | NON-TSTM WND GST 89 | 5 Wsw Independence, CA | MEASURED AT SIERRA ROTORS SITE NUMBER 1. SUSTAINED WINDS OF 60 MPH MEASURED AT 840 PM. ELEVATION 5697 FEET. |
| Apr 29, 8:50 PM PDT | NON-TSTM WND GST 55 | 12 Se Littlefield, AZ | MEASURED AT BLACK ROCK RAWS. ELEVATION 7080 FEET. |
| Apr 29, 10:40 PM PDT | NON-TSTM WND GST 70 | 3 Wsw Independence, CA | MEASURED AT SIERRA ROTORS SITE NUMBER 2. ELEVATION 4842 FEET. GUSTS OF 60 MPH OR GREATER RECORDED CONTINUOUSLY FROM 8 PM TO 11 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 0.2 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3932 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 291210 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 510 AM PDT TUE APR 29 2008 .A BROAD AREA OF LOW PRESSURE WILL MOVE NORTH OF THE AREA TODAY AND WEDNESDAY PRODUCING GUSTY SOUTHWEST WINDS OVER SOUTHERN NEVADA...NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. BREEZY TO WINDY CONDITIONS WILL PERSIST WEDNESDAY AND THURSDAY WITH WINDS SHIFTING FROM THE SOUTHWEST TO NORTH AS A COLD FRONT PASSES THROUGH THE REGION. AZZ102-NVZ461>465-292015- /O.UPG.KVEF.FW.A.0010.080429T1900Z-080430T0300Z/ /O.NEW.KVEF.FW.W.0015.080429T1900Z-080430T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SHEEP RANGE- SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 510 AM PDT TUE APR 29 2008 /510 AM MST TUE APR 29 2008/ ...RED FLAG WARNING IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 8 PM PDT /8 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 8 PM PDT /8 PM MST/ THIS EVENING FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA. SOUTHWEST WINDS WILL INCREASE EARLY THIS AFTERNOON WITH GUSTS EXCEEDING 35 MPH OVER MUCH OF SOUTHERN NEVADA AND NORTHWEST ARIZONA THROUGH EARLY THIS EVENING. THE GUSTY WINDS WILL COMBINE WITH RELATIVE HUMIDITY VALUES BELOW 10 PERCENT CREATING THE POTENTIAL FOR ERRATIC FAIR BEHAVIOR. THE WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY CRITERIA BY MID EVENING BUT RELATIVE HUMIDITY VALUES COULD BE SLOWER TO RECOVER. BREEZY TO LOCALLY WINDY CONDITIONS ARE POSSIBLE AGAIN ON WEDNESDAY WITH HUMIDITY VALUES BELOW 10 PERCENT IN THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ CAZ226-228-292015- /O.NEW.KVEF.FW.W.0015.080429T1900Z-080430T0300Z/ OWENS VALLEY/SOUTHERN INYO FOREST-MOJAVE DESERT- 510 AM PDT TUE APR 29 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR PORTIONS OF SOUTHEAST CALIFORNIA. SOUTHWEST WINDS WILL INCREASE EARLY THIS AFTERNOON WITH GUSTS EXCEEDING 35 MPH OVER PORTIONS OF SOUTHEAST CALIFORNIA THROUGH EARLY THIS EVENING. THE GUSTY WINDS WILL COMBINE WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT CREATING THE POTENTIAL FOR ERRATIC FAIR BEHAVIOR. IN THE OWENS VALLEY...THE THREAT WILL BE PRIMARILY ALONG THE FOOTHILLS OF THE SIERRA WHERE THE GUSTS ARE EXPECTED TO BE THE STRONGEST. THE WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY CRITERIA BY MID EVENING AND RELATIVE HUMIDITY VALUES WILL RECOVER ABOVE CRITERIA. BREEZY TO LOCALLY WINDY CONDITIONS ARE POSSIBLE AGAIN ON WEDNESDAY WITH HUMIDITY LEVELS LOWERING BELOW 15 PERCENT IN THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
4 follow-up statements
000 WWUS85 KVEF 291430 CCA RFWVEF RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 724 AM PDT TUE APR 29 2008 .A BROAD AREA OF LOW PRESSURE WILL MOVE NORTH OF THE AREA TODAY AND WEDNESDAY PRODUCING GUSTY SOUTHWEST WINDS OVER SOUTHERN NEVADA...NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. BREEZY TO WINDY CONDITIONS WILL PERSIST WEDNESDAY AND THURSDAY WITH WINDS SHIFTING FROM THE SOUTHWEST TO NORTH AS A COLD FRONT PASSES THROUGH THE REGION. AZZ102-NVZ461>465-292245- /O.UPG.KVEF.FW.A.0010.080429T1900Z-080430T0300Z/ /O.COR.KVEF.FW.W.0015.080429T1900Z-080430T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SHEEP RANGE- SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 724 AM PDT TUE APR 29 2008 /724 AM MST TUE APR 29 2008/ ...RED FLAG WARNING IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 8 PM PDT /8 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 8 PM PDT /8 PM MST/ THIS EVENING FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA. SOUTHWEST WINDS WILL INCREASE EARLY THIS AFTERNOON WITH GUSTS EXCEEDING 35 MPH OVER MUCH OF SOUTHERN NEVADA AND NORTHWEST ARIZONA THROUGH EARLY THIS EVENING. THE GUSTY WINDS WILL COMBINE WITH RELATIVE HUMIDITY VALUES BELOW 10 PERCENT CREATING THE POTENTIAL FOR ERRATIC FIRE BEHAVIOR. THE WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY CRITERIA BY MID EVENING BUT RELATIVE HUMIDITY VALUES COULD BE SLOWER TO RECOVER. BREEZY TO LOCALLY WINDY CONDITIONS ARE POSSIBLE AGAIN ON WEDNESDAY WITH HUMIDITY VALUES BELOW 10 PERCENT IN THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ CAZ226-228-292245- /O.COR.KVEF.FW.W.0015.080429T1900Z-080430T0300Z/ OWENS VALLEY/SOUTHERN INYO FOREST-MOJAVE DESERT- 724 AM PDT TUE APR 29 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR PORTIONS OF SOUTHEAST CALIFORNIA. SOUTHWEST WINDS WILL INCREASE EARLY THIS AFTERNOON WITH GUSTS EXCEEDING 35 MPH OVER PORTIONS OF SOUTHEAST CALIFORNIA THROUGH EARLY THIS EVENING. THE GUSTY WINDS WILL COMBINE WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT CREATING THE POTENTIAL FOR ERRATIC FIRE BEHAVIOR. IN THE OWENS VALLEY...THE THREAT WILL BE PRIMARILY ALONG THE FOOTHILLS OF THE SIERRA WHERE THE GUSTS ARE EXPECTED TO BE THE STRONGEST. THE WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY CRITERIA BY MID EVENING AND RELATIVE HUMIDITY VALUES WILL RECOVER ABOVE CRITERIA. BREEZY TO LOCALLY WINDY CONDITIONS ARE POSSIBLE AGAIN ON WEDNESDAY WITH HUMIDITY LEVELS LOWERING BELOW 15 PERCENT IN THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ JS/CTS
000 WWUS85 KVEF 292244 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 344 PM PDT TUE APR 29 2008 .A TROUGH LOW PRESSURE MOVING NORTH AND EAST OF THE AREA THROUGH WEDNESDAY WILL RESULT IN GUSTY SOUTHWEST WINDS OVER SOUTHERN NEVADA...NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. THESE CONDITIONS WILL PERSIST WEDNESDAY AND THURSDAY WITH WINDS SHIFTING FROM THE SOUTHWEST TO NORTH AS A COLD FRONT PASSES THROUGH THE REGION. AZZ102-NVZ461-300645- /O.NEW.KVEF.FW.W.0016.080430T1900Z-080501T0200Z/ /O.CON.KVEF.FW.W.0015.000000T0000Z-080430T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- 344 PM PDT TUE APR 29 2008 /344 PM MST TUE APR 29 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM PDT /12 PM MST/ TO 7 PM PDT /7 PM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM PDT /12 PM MST/ TO 7 PM PDT /7 PM MST/ WEDNESDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING ACROSS PORTIONS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. SOUTHWEST WINDS CURRENTLY IN PLACE WILL DECREASE EARLY THIS EVENING...WHILE RELATIVE HUMIDITY VALUES RECOVER...SO THE CURRENT RED FLAG WARNING WILL BE ALLOWED TO EXPIRE THIS EVENING AT 8 PM PDT /8 PM MST. WEDNESDAY...GUSTY WINDS WILL COMBINE WITH RELATIVE HUMIDITY VALUES BELOW 10 PERCENT ONCE AGAIN...CREATING THE POTENTIAL FOR RED FLAG CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ CAZ226-228-NVZ462>465-300300- /O.CON.KVEF.FW.W.0015.000000T0000Z-080430T0300Z/ OWENS VALLEY/SOUTHERN INYO FOREST-MOJAVE DESERT- NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SHEEP RANGE- SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 344 PM PDT TUE APR 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. STRONG SOUTHWEST WINDS CURRENTLY IN PLACE ARE EXPECTED TO DECREASE BELOW ADVISORY CRITERIA BY MID EVENING WHILE RELATIVE HUMIDITY VALUES RECOVER. WEDNESDAY...HUMIDITY VALUES BELOW 10 PERCENT ARE EXPECTED AGAIN IN THE AFTERNOON...BUT WINDS SHOULD REMAIN BELOW CRITERIA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
000 WWUS85 KVEF 300250 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 750 PM PDT TUE APR 29 2008 AZZ102-NVZ461-301100- /O.EXT.KVEF.FW.W.0015.000000T0000Z-080430T0600Z/ /O.CON.KVEF.FW.W.0016.080430T1900Z-080501T0200Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- 750 PM PDT TUE APR 29 2008 /750 PM MST TUE APR 29 2008/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT /11 PM MST/ THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM PDT /12 PM MST/ TO 7 PM PDT /7 PM MST/ WEDNESDAY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM PDT /11 PM MST/ THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM PDT /12 PM MST/ TO 7 PM PDT /7 PM MST/ WEDNESDAY. WINDS WERE STILL GUSTING OVER 35 MPH IN SEVERAL LOCATIONS THIS EVENING WITH WIDESPREAD RELATIVE HUMIDITY VALUES BELOW 15 PERCENT. WINDS ARE EXPECTED TO DIMINISH BY 11 PM WHILE RELATIVE HUMIDITY VALUES GRADUALLY DECREASE OVERNIGHT. WEDNESDAY...GUSTY WINDS WILL COMBINE WITH RELATIVE HUMIDITY VALUES BELOW 10 PERCENT ONCE AGAIN...CREATING THE LIKELIHOOD OF RED FLAG CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ CAZ226-228-NVZ462>465-300600- /O.EXT.KVEF.FW.W.0015.000000T0000Z-080430T0600Z/ OWENS VALLEY/SOUTHERN INYO FOREST-MOJAVE DESERT- NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SHEEP RANGE- SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 750 PM PDT TUE APR 29 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. WIDESPREAD WIND GUSTS AROUND 35 MPH WERE STILL OCCURRING THIS EVENING WHILE RELATIVE HUMIDITY VALUES REMAINED BELOW 15 PERCENT. CONDITIONS WILL IMPROVE LATE THIS EVENING. WEDNESDAY...HUMIDITY VALUES BELOW 10 PERCENT ARE EXPECTED AGAIN IN THE AFTERNOON...BUT WINDS SHOULD REMAIN BELOW RED FLAG CRITERIA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
000 WWUS85 KVEF 300555 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1055 PM PDT TUE APR 29 2008 CAZ226-301200- /O.CAN.KVEF.FW.W.0015.000000T0000Z-080430T0600Z/ /O.NEW.KVEF.FW.W.0017.080430T0600Z-080430T1200Z/ OWENS VALLEY/SOUTHERN INYO FOREST- 1055 PM PDT TUE APR 29 2008 ...RED FLAG WARNING IN EFFECT UNTIL 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. STRONG WEST WINDS CONTINUED TO BLOW LATE THIS EVENING ACROSS THE EASTERN SIERRA SLOPES AND OWENS VALLEY WITH GUSTS BETWEEN 40 AND 60 MPH COMMON. RELATIVE HUMIDITY VALUES REMAINED BELOW 10 PERCENT AT SOME SITES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ AZZ102-NVZ461-301400- /O.CAN.KVEF.FW.W.0015.000000T0000Z-080430T0600Z/ /O.CON.KVEF.FW.W.0016.080430T1900Z-080501T0200Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- 1055 PM PDT TUE APR 29 2008 /1055 PM MST TUE APR 29 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM PDT /12 PM MST/ TO 7 PM PDT /7 PM MST/ WEDNESDAY... ...RED FLAG FOR THIS EVENING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ALLOWED THE RED FLAG WARNING FOR THIS EVENING TO EXPIRE. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM PDT /12 PM MST/ TO 7 PM PDT /7 PM MST/ WEDNESDAY. WINDS HAVE DIMINISHED AND RELATIVE HUMIDITY VALUES INCREASED OVER MOST OF THE AREA LATE THIS EVENING SO THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. WINDS WILL INCREASE AGAIN WEDNESDAY WITH HUMIDITY LESS THAN 10 PERCENT AT MANY SITES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ CAZ228-NVZ462>465-300700- /O.CAN.KVEF.FW.W.0015.000000T0000Z-080430T0600Z/ MOJAVE DESERT-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SHEEP RANGE- SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 1055 PM PDT TUE APR 29 2008 ...RED FLAG WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ALLOWED THE RED FLAG WARNING TO EXPIRE. WINDS WERE DECREASING OVER MOST OF THE AREA LATE THIS EVENING AND HUMIDITY WAS INCREASING SO THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Apr 29, 3:50 AM PDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 29, 3:50 AM PDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
350 AM PDT TUE APR 29 2008
.SYNOPSIS...A BROAD AREA OF LOW PRESSURE WILL MOVE INTO THE WESTERN
STATES TODAY AND WEDNESDAY RESULTING IN INCREASING WINDS ACROSS THE
AREA THIS AFTERNOON FOLLOWED BY BREEZY AND COOLER CONDITIONS ON
WEDNESDAY AND THURSDAY. A RETURN TO NEAR NORMAL TEMPERATURES IS
EXPECTED ON FRIDAY AND OVER THE WEEKEND.
&&
.SHORT TERM...RIDGING WILL QUICKLY GIVE WAY TO TROUGHING TODAY AS A
STORM SYSTEM MOVES INTO THE WEST COAST. THE MAIN ENERGY OF THE
SYSTEM IS STILL FORECAST WELL NORTH OF THE AREA AND THUS MOISTURE
AND SHOWERS ARE NOT EXPECTED WITHIN THE CWA. THE BASE OF THE TROUGH
IS FORECAST TO MOVE INTO SOUTHERN OREGON/NORTHERN CALIFORNIA THIS
MORNING AND THEN ACROSS NORTHERN NEVADA THIS AFTERNOON AND TONIGHT.
SOUTHWEST WINDS WILL INCREASE AS THE DAY GOES ON BECOMING HIGH END
BREEZY TO WINDY THROUGH THE DAY. A BELT OF STRONGEST WINDS WITH
BETTER UPPER LEVEL SUPPORTS STILL APPEARS TO BE OVER THE DESERTS OF
SAN BERNARDINO COUNTY CALIFORNIA AND ALSO OVER MOHAVE COUNTY IN
ARIZONA. WILL CONTINUE THE CURRENT WIND ADVISORY FOR CAZ423 AND 424
AND WILL ISSUE A WIND ADVISORY FOR MOHAVE COUNTY ZONES AZZ001 AND
AZZ003 VALID FROM 1 PM THIS AFTERNOON THROUGH 7 PM THIS EVENING.
ALSO...THE 4KM NMM INDICATES STRONG WIND POTENTIAL IN THE SPRING
MTN/SHEEP RANGE SO INCLUDED THESE AREAS IN THE WIND ADVISORY. WILL
HAVE TO MONITOR OTHER AREAS BUT FOR NOW WILL JUST MENTION GUSTS UP
TO 40 MPH...OR JUST UNDER ADVISORY CRITERIA. EXPECT THAT ISOLATED
FAVORED AREAS OF SOUTHERN INYO AND SOUTHERN NYE COUNTIES WILL EXCEED
ADVISORY CRITERIA BUT NOT EXPECTING IT TO BE WIDESPREAD ENOUGH FOR
AN ADVISORY. DOWNSLOPE POTENTIAL IS STILL MINIMAL FOR THE EAST
SLOPES OF THE SIERRA BUT GUSTS TO 55 MPH NOT OUT OF THE QUESTION
ABOVE 5000 FEET. TIGHT 700MB TEMP...SURFACE PRESSURE AND THICKNESS
GRADIENTS PROGGED BY THE MODELS INDICATING DECENT COLD AIR ADVECTION
BEHIND A COLD FRONT FORECAST TO MOVE SOUTH THROUGH THE AREA. STILL
LOOKING FOR TEMPERATURES 15 OR MORE DEGREES COOLER ON WEDNESDAY THAN
WE WILL SEE TODAY ACROSS THE REGION. THE NORTHERLY WINDS ARE NOT
FORECAST TO BE STRONG ENOUGH TO BE OF CONCERN WITH THE EXCEPTION OF
THE COLORADO RIVER VALLEY WHERE POTENTIALLY A LAKE WIND ADVISORY MAY
BE NEEDED FOR WEDNESDAY NIGHT INTO EARLY THURSDAY. THE SYSTEM IS
FORECAST TO BE EAST OF THE AREA THURSDAY AND INTO THE CENTRAL PLAINS
BY FRIDAY MORNING ALLOWING WEAK RIDGING TO BUILD BACK OVER THE CWA.
.LONG TERM...NOT MUCH CHANGE IN THE EXTENDED FORECAST...FRIDAY TO
MONDAY...THOUGH THERE ARE SOME SIGNIFICANT CHANGES IN THE MODEL
PROJECTIONS FOR SUNDAY ONWARDS. FOR FRIDAY AND SATURDAY KEPT THE
TEMPERATURES BELOW GUIDANCE FOR PRETTY MUCH THE SAME REASONS AS THE
DAY SHIFT. THE MEX GUIDANCE IS RAISING TEMPERATURES MUCH TOO QUICKLY
FOR THE MODEST STRENGTH OF THE TRANSIT RIDGE THAT WILL MOVE THROUGH
FRIDAY. SUNDAY IS WHERE SOME UNCERTAINTY COMES IN. THE ECMWF HAS
BEEN THE MODEL TO MAKE THE SUNDAY SYSTEM THE STRONGEST AND THE 00Z
RUN REALLY INTENSIFIES IT. IT DEPICTS THE SYSTEM DROPPING DOWN FROM
THE NORTH AND CLOSES OFF A LOW OVER SOUTHERN NEVADA/CALIFORNIA AND
QUICKLY EJECTS IT MONDAY THROUGH ARIZONA. THE GEM IS SIMILAR IN ITS
DEPICTION. THE GFS HAS HAD THE WEAKEST DEPICTION OF THIS SYSTEM BUT
IS TRENDING TO STRENGTHEN IT AND DROP IT CLOSER TO NEVADA. GFS
ENSEMBLES STILL HAVE SEVERAL MEMBERS THAT LOOK CLOSER TO THE ECMWF.
HAVE LEANED MORE TOWARDS ECMWF SOLUTION FOR THIS PACKAGE WHICH WOULD
JUSTIFY KEEPING THE TEMPERATURES BELOW GUIDANCE DUE TO THE LOWER
HEIGHTS AND THICKNESS THAT WILL RESULT SUNDAY AND MONDAY. HAVE ALSO
KEPT IN THE VERY LOW CHANCES FOR PRECIPITATION BUT EXPANDED THEM TO
COVER MOST OF THE FORECAST AREA. THE TRACK OF THIS LOW IS NOT
FAVORABLE TO BRINGING IN MUCH MOISTURE...BUT CAN NOT RULE OUT A
SHOWER DUE THE DYNAMICS BEING STRONG UNDER THE ASSOCIATED COLD
POCKET / UPPER LOW.
&&
.AVIATION...FOR MCCARRAN...THE MORNING SOUTH WINDS WILL INCREASE
THROUGH OUT THE DAY AND SWING TOWARDS THE SOUTHWEST DUE TO A STORM
SYSTEM APPROACHING FROM THE NORTHWEST. EXPECT PEAK GUSTS THIS
AFTERNOON AT AROUND 30 KNOTS. THE HIGH CLOUDS WILL MOVE OUT THIS
MORNING AND LEAVE MOSTLY FEW TO NO CLOUDS THIS AFTERNOON ONWARDS.
TURBULENCE AND AREAS OF BLOWING DUST ARE LIKELY IN THE APPROACH
CORRIDORS THROUGH THE EVENING HOURS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...AN APPROACHING PACIFIC STORM SYSTEM WILL BRING
INCREASING SOUTHWEST WINDS THROUGH THIS EVENING. THE STRONGEST WINDS
WILL BE IN WESTERN SAN BERNARDINO COUNTY WHERE GUSTS TO 45 KNOTS
COULD OCCUR. THE LEE OF THE SIERRA WILL SEE MOUNTAIN WAVE ACTION
TODAY AND ALL AREA MOUNTAINS AND ROUGH TERRAIN AREAS WILL BE
TURBULENT TODAY AND THIS EVENING. AREAS OF REDUCED VISIBILITY DUE TO
BLOWING DUST ARE LIKELY TODAY.
&&
.FIRE WEATHER...WINDS IN EXCESS OF 20 MPH EXPECTED OVER A RELATIVELY
WIDESPREAD AREA THIS AFTERNOON INTO THE EARLY EVENING. UPGRADED THE
FIRE WEATHER WATCH TO A RED FLAG WARNING FOR THE SAME FIRE ZONES
INCLUDED IN THE ORIGINAL WATCH. ALSO...EXPANDED THE AREA TO INCLUDE
SAN BERNARDINO COUNTY AND THE OWENS VALLEY WHERE RH VALUES ARE
ALREADY STRUGGLING TO REACH 15 PERCENT AND WILL LOWER QUICKLY DURING
THE MORNING HOURS AS WINDS BEGIN TO INCREASE. A COLD FRONT WILL MOVE
INTO THE NORTHERN AND CENTRAL REGIONS OF THE AREA TONIGHT AND
EVENTUALLY PUSH THROUGH THE SOUTHERN AREAS WEDNESDAY NIGHT. MODELS
INDICATE THAT THERE WILL BE SOME RH RECOVERY OVERNIGHT TONIGHT BUT
DRY CONDITIONS CONTINUE WEDNESDAY WITH WIDESPREAD RH VALUES LESS
THAN 10 PERCENT IN THE AFTERNOON. NOT ANTICIPATING ANY FIRE WEATHER
PRODUCTS FOR WEDNESDAY AS THE NORTH WINDS ARE NOT FORECAST TO BE
STRONG ENOUGH TO MEET CRITERIA.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR
NVZ461>465.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM PDT THIS EVENING
FOR NVZ018-019.
AZ...RED FLAG WARNING FROM NOON TODAY TO 8 PM MST THIS EVENING FOR
AZZ102.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING
FOR AZZ001-003.
CA...RED FLAG WARNING FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR
CAZ226-228.
WIND ADVISORY FROM NOON TODAY TO 10 PM PDT THIS EVENING FOR
CAZ523-524.
&&
SALMEN/JACQUES
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Apr 28, 5:15 AM PDT, 23 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 515 AM PDT MON APR 28 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-290315- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 515 AM PDT MON APR 28 2008 /515 AM MST MON APR 28 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN APPROACHING STORM SYSTEM WILL BRING STRONG WEST TO SOUTHWEST WINDS TO THE SOUTHERN GREAT BASIN AND MOJAVE DESERT TUESDAY AND WEDNESDAY. A COLD FRONT WILL MOVE THROUGH THE REGION LATE WEDNESDAY INTO THURSDAY BRINGING COOLER CONDITIONS AND THE POTENTIAL FOR STRONG NORTH WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 3:44 PM PDT | Red Flag Warning | VEF | Clark, Esmeralda, Lincoln, Nye | 27 hr |
Nearby
Red Flag Warnings in Nevada, 2008Red Flag Warnings in California, 2008Red Flag Warnings in Arizona, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.